zbMATH — the first resource for mathematics

Maps preserving common zeros between subspaces of vector-valued continuous functions. (English) Zbl 1220.47042
Suppose that \(X\) and \(Y\) are metric spaces and \(E\) and \(F\) are normed vector spaces. Denote by \(C(X,E)\) and \(C(Y,F)\) the corresponding spaces of continuous functions and by \(A(X,E)\) and \(A(Y,F)\) subspaces of \(C(X,E)\) and \(C(Y,F)\), respectively. The zero set of a function \(f\in C(X,E)\) is defined as \(Z(f)=\left\{ x\in X:f(x)=0\right\}\). The paper under review provides a complete characterization of linear and bijective maps \(T:A(X,E)\rightarrow A(Y,F)\) such that \(Z(f)\cap Z(g)\neq \emptyset\) if and only if \(Z(fg)\neq\emptyset\) for any \(f,g\in A(X,E).\) An application to automatic continuity is included.

47B38 Linear operators on function spaces (general)
46E40 Spaces of vector- and operator-valued functions
46H40 Automatic continuity
47B33 Linear composition operators
Full Text: DOI arXiv
[1] Araujo J.: Linear biseparating maps between spaces of vector-valued differentiable functions and automatic continuity. Adv. Math. 187, 488–520 (2004) · Zbl 1073.47031
[2] Araujo J., Dubarbie L.: Biseparating maps between Lipschitz function spaces. J. Math. Anal. Appl. 357, 191–200 (2009) · Zbl 1169.47024
[3] Cao J., Reilly I., Xiong H.: A lattice-valued Banach-Stone theorem. Acta Math. Hungar. 98, 103–110 (2003) · Zbl 1027.46025
[4] Chen J.X., Chen Z.L., Wong N.C.: A Banach-Stone theorem for Riesz isomorphisms of Banach lattices. Proc. Am. Math. Soc. 136, 3869–3874 (2008) · Zbl 1160.46026
[5] Dubarbie, L.: Separating maps between spaces of vector-valued absolutely continuous functions. Canad. Math. Bull. (to appear). arXiv:0906.1633v1 · Zbl 1217.47067
[6] Ercan Z., Önal S.: Banach-Stone theorem for Banach lattice valued continuous functions. Proc. Am. Math. Soc. 135, 2827–2829 (2007) · Zbl 1127.46026
[7] Ercan Z., Önal S.: The Banach-Stone theorem revisited. Topol. Appl. 155, 1800–1803 (2008) · Zbl 1166.46309
[8] Hewitt E., Stromberg K.: Real and Abstract Analysis. Springer, New York (1975) · Zbl 0307.28001
[9] Jiménez-Vargas A., Morales Campoy A., Villegas-Vallecillos M.: The uniform separation property and Banach-Stone theorems for lattice-valued Lipschitz functions. Proc. Am. Math. Soc. 137, 3769–3777 (2009) · Zbl 1202.46043
[10] Leung, D.H., Tang, W.K.: Banach-Stone theorems for maps preserving common zeros. Positivity. doi: 10.1007/s11117-008-0002-3 · Zbl 1198.46034
[11] Miao X., Cao J., Xiong H.: Banach-Stone theorems and Riesz algebras. J. Math. Anal. Appl. 313, 177–183 (2006) · Zbl 1102.46017
[12] Weaver N.: Lipschitz Algebras. World Scientific Publishing, Singapore (1999) · Zbl 0936.46002
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.